Alert archive / Alabama / Tornado Warnings in 2008
Tornado Warning 44, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Aug 25, 2008, 5:50 PM CDT for Houston County, Alabama; Jackson County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2008, 5:50 PM CDT (22:50 UTC)
- Expired
- Aug 25, 2008, 6:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Houston County, AL, Jackson County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 25, 7:28 AM CDT | Tornado Watch | SPC | 13 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2886 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KTAE 252250
TORTAE
ALC069-FLC063-252315-
/O.NEW.KTAE.TO.W.0044.080825T2250Z-080825T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
550 PM CDT MON AUG 25 2008
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* TORNADO WARNING FOR...
NORTH CENTRAL JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...
SOUTHEASTERN HOUSTON COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 615 PM CDT
* AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING TORNADO NEAR GRANGEBURG...OR 7 MILES SOUTH OF
COTTONWOOD...MOVING NORTHEAST AT 25 MPH.
REPORTS HAVE BEEN RECEIVED OF AN EARLIER TORNADO WITH THIS STORM
PASSING BETWEEN COTTONDALE AND CAMPBELLTON IN JACKSON COUNTY.
* THE TORNADO WILL BE NEAR...
GRANGEBURG BY 555 PM CDT...
HARMON SCHOOL AND 6 MILES NORTHWEST OF CROSBY BY 610 PM CDT...
PANSEY AND GORDON BY 615 PM CDT...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3117 8515 3116 8512 3115 8510 3114 8508
3113 8506 3111 8506 3109 8506 3103 8509
3092 8523 3097 8534 3118 8521
TIME...MOT...LOC 2247Z 215DEG 22KT 3097 8528
$$
14-MROCZKAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Aug 25, 1:53 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Aug 25, 1:53 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
253 PM EDT MON AUG 25 2008
.SHORT TERM...THE REMNANT CIRCULATION OF FAY IS CURRENTLY LOCATED
OVER EASTERN MISSISSIPPI AND CONTINUES TO PUMP TROPICAL MOISTURE
INTO THE FORECAST AREA. TWO MAIN BANDS CURRENTLY AFFECTING THE
AREA...ONE OVER SOUTH CENTRAL GEORGIA AND THE OTHER OVER THE
PANHANDLE EXTENDING INTO SOUTHEAST ALABAMA. FAY IS FORECAST TO
GRADUALLY LIFT NORTHEAST OVER THE NEXT FEW DAYS...BUT AS IT DOES
DEEP MOISTURE WILL CONTINUE TO STREAM OVER THE AREA THROUGH
TOMORROW. WITH TUESDAYS SETUP NOT MUCH DIFFERENT FROM TODAY...WILL
GENERALLY GO A LITTLE ABOVE GUIDANCE FOR POPS. BY
WEDNESDAY...AFFECTS FROM FAY SHOULD BEGIN TO DIMINISH WITH POPS
BEGINNING TO DO LIKEWISE.
WITH CURRENT SATURATED CONDITIONS AND ONGOING FLOODING...ANY
ADDITIONAL RAINFALL COULD CAUSE FLASH FLOODING CONCERNS...SO WILL
HAVE FLASH FLOOD WATCH IN PLACE THROUGH THE OVERNIGHT HOURS. THIS
MAY NEED TO BE EXTENDED BY LATER SHIFTS.
.LONG TERM...THE REMNANT LOW OF FAY LOCATED ALONG THE OH/KY BORDER
WED NIGHT DISSIPATES, WHILE A WEAK LOW PRESSURE TROUGH EXTENDS FROM
CNTRL NC TO SRN GA. THIS TROUGH THEN SLIDES SEWD THROUGH SRN GA THU
AND INTO NRN FL FRI. DRIER AIR FILTERS INTO ALL BUT THE SERN PORTION
OF THE CWA, LIMITING CONVECTIVE COVERAGE TO ISOLATED. A MID LEVEL
TROUGH IS FCST TO AMPLIFY OVER THE ERN CONUS NEXT WEEKEND, PUSHING A
COLD FRONT INTO THE DEEP SOUTH. THE 25/00Z GFS SHOWS THE FRONT
STALLING ALONG THE NWRN EDGE OF THE CWA AS A LOW PRESSURE WAVE OVER
SRN AL/GA. THIS SAME TROUGH STEERS THE NEXT TROPICAL SYSTEM,
INDICATED BY THE 24/12Z ECMWF, ACROSS CNTRL CUBA, THE FL STRAITS AND
SERN COAST OF FL SUN AND MON. THE GFS DOES NOT PICK ON THIS FEATURE.
REGARDLESS, THIS SYSTEM WILL HAVE TO BE CLOSELY MONITORED THIS WEEK.
&&
.AVIATION...BANDS OF SHOWERS AND THUNDERSTORMS FROM TROPICAL
DEPRESSION FAY CONTINUE TO DEVELOP AND PUSH NORTHEASTWARD AT 20 TO
25 MPH ACROSS THE REGION THIS AFTERNOON...IMPACTING THE TAF SITES
WITH TEMPORARY IFR VIS AND CIG RESTRICTIONS AS THE BANDS MOVE
THROUGH. EXPECT MANY OF THESE SHOWERS AND STORMS TO GRADUALLY WIND
DOWN DURING THE EVENING HOURS...BUT CANNOT RULE OUT SOME BANDS
REDEVELOPING OVERNIGHT. OTHERWISE...EXPECT THE MAIN CONCERNS TO BE
MVFR AND IFR CIGS AND TO DEVELOP DUE TO THE SATURATED GROUND. ON
TUESDAY...EXPECT MORE OF THE SAME...BUT THE OVERALL RAINFALL
COVERAGE AND STORM INTENSITY SHOULD BE LESS.
&&
.MARINE...GRADIENT CONTINUES TO BE TIGHT OVER THE WESTERN WATERS.
ONLY GRADUAL IMPROVEMENT EXPECTED OVER NEXT DAY OR SO AS FAY
GRADUALLY PULLS TO THE NORTHEAST. WILL CONTINUE SCEC HEADLINES FOR
TONIGHT.
&&
.FIRE WEATHER...AMPLE LOW LEVEL MOISTURE...HIGHLY SATURATED
GROUND...AND GOOD RAIN CHANCES WILL KEEP RELATIVE HUMIDITIES VERY
HIGH THROUGH THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 73 88 73 90 72 / 50 70 30 50 30
PANAMA CITY 76 85 77 86 76 / 60 70 30 50 20
DOTHAN 70 85 70 89 69 / 70 70 40 50 30
ALBANY 72 87 71 90 70 / 60 70 40 50 30
VALDOSTA 71 89 71 90 70 / 50 60 30 50 30
CROSS CITY 72 88 72 89 72 / 40 50 30 40 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...
CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...
GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
THOMAS...TIFT...TURNER...WORTH.
FL...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
ZONES: BAY...CALHOUN...COASTAL WALTON...DIXIE...FRANKLIN...
GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
WAKULLA...WASHINGTON.
GM...NONE.
&&
CAMP/MROCZKA/GOULD/GODSEY/JAMSKIHazardous weather outlook, Aug 25, 2:03 AM CDT, 15 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 303 AM EDT MON AUG 25 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-260915- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 303 AM EDT MON AUG 25 2008 /203 AM CDT MON AUG 25 2008/ ...A TORNADO WATCH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING FOR COFFEE...DALE AND GENEVA COUNTIES IN SOUTHEAST ALABAMA... AND FOR COASTAL WALTON...INLAND WALTON...HOLMES...WASHINGTON AND BAY COUNTIES... ...RESIDENTS ALONG THE OCHLOCKONEE RIVER IN GADSDEN AND LEON COUNTIES SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND SECURE PROPERTY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ALTHOUGH TROPICAL DEPRESSION FAY IS WELL WEST OF THE LOCAL AREA... BANDS OF RAIN WITH EMBEDDED THUNDERSTORMS WILL PERSIST ACROSS THE TRI-STATE AREA. SOME OF THESE BANDS HAVE THE POTENTIAL TO PRODUCE STRONG TO SEVERE STORMS AND EVEN TORNADOES...ESPECIALLY THIS MORNING ACROSS THE WESTERN MOST COUNTIES OF SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE. RIVER FLOODING REMAINS A CONCERN ESPECIALLY ON THE OCHLOCKONEE RIVER NEAR HAVANA IMPACTING GADSDEN AND LEON COUNTIES. LOCALIZED LAND FLOODING ALSO REMAINS POSSIBLE IN SPOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE RAIN CHANCES WILL REMAIN UP THROUGH THE FIRST HALF OF THE WEEK AS FAY STALLS WEST OF THE AREA. A RETURN TO NORMAL CONDITIONS WILL BE EXPECTED THROUGH THE SECOND HALF OF THE WORK WEEK AND INTO THE WEEKEND AS FAY LIFTS OUT TO THE NORTHEAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY DUE TO BOTH SEVERE WEATHER AND FLOODING CONCERNS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
In the hours before
Special weather statement, Aug 25, 2:07 PM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 307 PM EDT MON AUG 25 2008 GAZ129-131-148-252000- BERRIEN-IRWIN-TIFT- 307 PM EDT MON AUG 25 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BERRIEN...IRWIN... AND TIFT COUNTIES IN SOUTH CENTRAL GEORGIA... * UNTIL 400 PM EDT AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR OMEGA...OR 7 MILES SOUTH OF TIFTON...MOVING NORTHEAST AT 21 MPH. THIS STORM WILL BE NEAR... UNIONVILLE BY 320 PM EDT. TIFTON BY 325 PM EDT. MYSTIC BY 400 PM EDT. WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 17-GOULD
Special weather statement, Aug 25, 3:50 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 450 PM EDT MON AUG 25 2008 FLZ008-010-252130- COASTAL WALTON-WASHINGTON- 350 PM CDT MON AUG 25 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN WALTON AND WESTERN WASHINGTON COUNTIES IN THE FLORIDA PANHANDLE... * UNTIL 430 PM CDT AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES NORTHEAST OF SANTA ROSA BEACH...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE NEAR... VERNON BY 415 PM CDT. WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS WINDS CAN DOWN WEAKER TREES AND MOVE SMALL UNSECURED OUTDOOR OBJECTS. THIS STORM IS PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:12 AM CDT | Severe Thunderstorm Warning | TAE | Dale, Geneva, Houston | 48 min |
| Aug 25, 7:58 AM CDT | Tornado Warning | TAE | Dale | 32 min |
| Aug 25, 9:22 AM CDT | Tornado Warning | TAE | Henry | 27 min |
| Aug 25, 10:30 AM CDT | Flash Flood Watch | TAE | Coffee, Dale, Geneva, Henry, Houston | 32 hr |
| Aug 25, 6:14 PM CDT | Tornado Warning | TAE | Houston | 30 min |
| Aug 25, 5:05 AM CDT | Special Marine Warning | TAE | 85 min | |
| Aug 25, 6:24 AM CDT | Special Marine Warning | TAE | 2 hr | |
| Aug 25, 6:53 AM CDT | Severe Thunderstorm Warning | TAE | Walton | 37 min |
| Aug 25, 8:18 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Washington | 42 min |
| Aug 25, 8:26 AM CDT | Special Marine Warning | TAE | 2 hr | |
| Aug 25, 8:49 AM CDT | Areal Flood Advisory | TAE | Bay, Holmes, Jackson, Walton, Washington | 116 min |
| Aug 25, 12:42 PM CDT | River Flood Warning | TAE | Gadsden, Leon | 20 days |
| Aug 25, 4:50 PM CDT | Special Marine Warning | TAE | 40 min | |
| Aug 25, 5:03 PM CDT | Tornado Warning | TAE | Jackson, Washington | 27 min |
| Aug 25, 5:29 PM CDT | Special Marine Warning | TAE | 61 min | |
| Aug 25, 6:47 PM CDT | Special Marine Warning | TAE | 43 min |
Nearby
Tornado Warnings in Alabama, 2008Tornado Warnings in Florida, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.